Please use this identifier to cite or link to this item:
|Title:||A simple, realistic stochastic model of Gastric Emptying|
Andrea De Gaetano
Wayne M. Lawton
Center of Excellence in Mathematics
Consiglio Nazionale delle Ricerche
University of Western Australia
|Keywords:||Agricultural and Biological Sciences;Biochemistry, Genetics and Molecular Biology|
|Citation:||PLoS ONE. Vol.11, No.4 (2016)|
|Abstract:||© 2016 Yokrattanasak et al.This is an open access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited. Several models of Gastric Emptying (GE) have been employed in the past to represent the rate of delivery of stomach contents to the duodenum and jejunum. These models have all used a deterministic form (algebraic equations or ordinary differential equations), considering GE as a continuous, smooth process in time. However, GE is known to occur as a sequence of spurts, irregular both in size and in timing. Hence, we formulate a simple stochastic process model, able to represent the irregular decrements of gastric contents after a meal. The model is calibrated on existing literature data and provides consistent predictions of the observed variability in the emptying trajectories. This approach may be useful in metabolic modeling, since it describes well and explains the apparently heterogeneous GE experimental results in situations where common gastric mechanics across subjects would be expected.|
|Appears in Collections:||Scopus 2016-2017|
Files in This Item:
There are no files associated with this item.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.